Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 10, NWS Albuquerque, NM

April 19, 2004Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 19, 2004, 3:47 PM MDT for Roosevelt County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2004, 3:47 PM MDT (21:47 UTC)
Expired
Apr 19, 2004, 4:30 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS55 KABQ 192147
SVRABQ
NMC041-192230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT MON APR 19 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 430 PM MDT

* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MILNESAND...OR ABOUT 38 MILES SOUTH OF
  PORTALES...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CAUSEY...LINGO AND PEP

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3366 10353 3354 10337 3384 10302 3393 10323
          3392 10355
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:30 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 19, 2:30 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT MON APR 19 2004

.DISCUSSION...WINDS FINALLY INCREASING THIS AFTERNOON WEST AND
CENTRAL. HEATING/MIXING HAD BEEN DELAYED BY THICK CIRRUS BANDS. WILL
CARRY BREEZY WORDING THIS EVENING. IN THE EAST...SOUTHEAST WINDS
ADVECTING LOW LVL MOISTURE INTO ERN NM. KCVN DEW POINT WENT FROM 34
TO 52 F IN 1 HOUR. HAD PREVIOUSLY UPDATED HWOABQ FOR MENTION OF SVR
STORMS NEAR TX/NM STATE LINE. HOWEVER...HEATING NOW BECOMING LIMITED
AS CIRRUS SHIFTS OVER THAT AREA AND PROGGED INSTABILITIES MAY BE A
BIT OVERDONE. THEN AGAIN...STORMS HAVE FORMED SOUTH OF ABQ CWFA NW
OF KHOB AND SPC HAS ISSUED TOR WATCH OVER W TEXAS. WITH UPPER LVL
WAVE BACK OVER NRN ARIZONA MOVING RAPIDLY EAST...SOME UPPER
COOLING/PVA COULD REACH ERN PLAINS TO ENHANCE THUNDERSTORM THREAT
THIS EVENING. SO...WILL KEEP IN SMALL POPS FAR EAST...AND MONITOR
FOR SEVERE STATUS SHOULD STORMS DEVELOP.

AFOREMENTIONED WAVE WILL PUSH DRY LINE WELL OUT OF NM FOR NEXT
COUPLE OF DAYS. AS LOW PRESSURE COMPLEX OFF PAC NW COAST MOVES SEWD
ACROSS NRN AND CENTRAL ROCKIES...NM WILL BE UNDER MODERATE WESTERLY
FLOW ALOFT. EXPECT AFTERNOON BREEZES TUESDAY AND WEDNESDAY AND
TYPICAL LARGE DIURNAL TEMPERATURE RANGES.

AS LOW DRAWS NEAR...UPPER COOLING COULD PRODUCE PRECIP IN NRN
MOUNTAINS LATE WED INTO THU. BEST CHANCE STILL LOOKS LIKE THU NGT
AND FRI IN THE NORTHEAST PART OF THE STATE AND HAVE UPPED POPS THERE
A TAD. HAVE ALSO LOWERED TEMPS IN THE NE FRIDAY AS A RESULT. MEDIUM
RANGE MODELS IN FAIR AGREEMENT THAT SYSTEM WILL EXIT THE AREA BY
SATURDAY...SO LEFT DRY THIS WEEKEND...KD
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 036/066 035/068 037 19000
GALLUP.................... 027/065 029/068 032 19000
GRANTS.................... 029/065 031/069 034 19000
GLENWOOD.................. 039/074 043/077 045 19000
CHAMA..................... 026/054 026/056 025 19000
LOS ALAMOS................ 033/062 033/065 033 19000
RED RIVER................. 024/052 024/053 023 19000
TAOS...................... 031/061 027/063 029 19000
SANTA FE.................. 035/063 034/066 034 19000
SANTA FE AIRPORT.......... 037/067 035/070 036 19000
ESPANOLA.................. 036/068 036/071 037 19000
ALBUQUERQUE HEIGHTS....... 045/070 045/075 046 19000
ALBUQUERQUE VALLEY........ 045/072 045/076 046 19000
ALBUQUERQUE FOOTHILLS..... 042/068 042/072 043 19000
ALBUQUERQUE WEST MESA..... 043/070 044/074 044 19000
SOCORRO................... 042/075 043/079 046 19000
SANDIA PARK/CEDAR CREST... 036/063 036/067 037 19000
MORIARTY/ESTANCIA......... 038/067 038/071 039 19000
CARRIZOZO................. 045/073 045/078 047 19000
RUIDOSO................... 046/066 045/071 047 19000
RATON..................... 034/067 032/067 033 19000
LAS VEGAS................. 037/066 036/069 037 19000
ROY....................... 039/069 038/069 040 19000
CLAYTON................... 044/071 041/070 040 19100
SANTA ROSA................ 044/076 042/078 046 19000
TUCUMCARI................. 047/078 044/075 046 19100
FORT SUMNER............... 047/079 044/079 048 19000
CLOVIS.................... 046/078 045/077 046 19100
PORTALES.................. 047/079 046/079 047 19100
ROSWELL................... 050/082 048/084 050 19000
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8 PM FIRE
ZONES 103 AND 108.
&&

19
Hazardous weather outlook, Apr 19, 11:30 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT MON APR 19 2004

NMZ001>021-026-201200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
1130 AM MDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS THE EASTERN PLAINS...NEAR THE TEXAS
BORDER. LARGE HAIL WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND 8 PM ACROSS
UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES.

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:30 PM MDTSevere Thunderstorm WarningABQRoosevelt45 min
Apr 19, 5:58 PM MDTSevere Thunderstorm WarningABQQuay32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.